Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 11, 2018, 3:02 AM CST for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 12, 2018, 2:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 3:02 AM CST (09:02 UTC)
- In effect from
- Nov 12, 2018, 2:00 AM CST
- Expired
- Nov 12, 2018, 10:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:52 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 10, 10:52 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1052 PM CST Sat Nov 10 2018
.DISCUSSION...
The latest aviation concerns are below.
&&
.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals through much of the forecast period. A strong
cold front will plunge to the Pecos River by 12/06z and Rio Grande
River by 12/12z. Windy conditions and MVFR ceilings are expected
to develop behind the front at all terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 40 65 31 35 / 0 0 20 30
Carlsbad 37 67 31 38 / 0 0 20 20
Dryden 40 67 44 46 / 0 0 30 10
Fort Stockton 43 73 37 39 / 0 0 10 20
Guadalupe Pass 41 63 26 30 / 0 0 20 20
Hobbs 36 61 27 34 / 0 0 30 20
Marfa 31 71 32 38 / 0 0 10 10
Midland Intl Airport 40 68 33 35 / 0 0 20 30
Odessa 40 69 33 36 / 0 0 20 30
Wink 38 71 34 39 / 0 0 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Sunday night through Monday afternoon
for Guadalupe Mountains.
&&Hazardous weather outlook, Nov 10, 1:22 PM CST, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 122 PM CST Sat Nov 10 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 122 PM CST Sat Nov 10 2018 /1222 PM MST Sat Nov 10 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Patchy light fog is possible around sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Watch remains in effect for Guadalupe Pass Sunday night through Monday afternoon for northeast winds of 40 to 50 mph. A mix of rain and light snow is possible Sunday night and Monday across the Guadalupe Mountains, southeast New Mexico and the northern and central Permian Basin. Little or no accumulation is expected. A hard freeze is expected across southeast New Mexico and west Texas Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:02 AM CST | High Wind Warning | MAF | 30 hr |
Nearby
Freeze Warnings in Texas, 2018Freeze Warnings in New Mexico, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.